Hail, Zavala
- When
- November 23, 6:25 PM CST to 6:35 PM CST
- Where
- Zavala County, La Pryor
- Measured
- 1.75 in hail
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 28.950, -99.833
2 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before the first event at Nov 23, 3:15 PM CST, 3 hours 10 minutes earlier.
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 315 PM CST TUE NOV 23 2004 .UPDATE... CONVECTION TO THE WEST BECOMING MORE ORGANIZED AND WITH THE SVR WATCH JUST ISSUED HAVE DECIDED TO EXTEND THE FFA THRU 9 PM FOR SAME AREA. && .PREV DISCUSSION... UPR LOW KICKING NE ACRS W TX THIS AFTN WITH ASSOCIATED CDFNT PUSHING INTO THE HILL COUNTRY. TWO AREAS OF CONVECTION THIS AFTN... ONE WAS ELEVATED ASSOCIATED WITH THE UPR LOW IN W TX AND EXPECT SOME OF THIS TO SKIRT THE NW COUNTIES THIS EVENING. THE OTHER AREA THE SVR LINE SLOWLY EXITING THE ERN COUNTIES ALONG A PRE-FRONTAL TROF. A DRY PUNCH OF SWLY WINDS AT THE LOW-MID LEVELS...LIKELY CAPPING CONVECTION OVER THE SWRN CWA THIS AFTN. AM STILL CONCERNED WITH HEATING OVER THE HILL COUNTRY AND UPR COLD POOL WHERE THERE COULD BE SCT REDEVELOPMENT WITH THE CDFNT OVER THE NEXT FEW HOURS AND CONTG ACRS THE NE/ERN CWA THIS EVENING WITH A THREAT OF LARGE HAIL. WILL LEAVE FFA AS IS AND EXPIRE WITH A PRE-1ST PERIOD TO INCLUDE TWO HOURS OF THE WATCH. WITH THE DEVELOPING SWLY LOW LEVEL FLOW AND LOWERING DEW PTS EXPECT FLASH FLOOD THREAT TO BE ON THE DECREASE AND VERY LOCALIZED AS STORMS WILL BE MOVG AT A GOOD CLIP. FORECAST OF CLEARING/COLDER FOR THE REMAINDER OF THE WEEK WITH A PSBL FREEZE BY THANKSGIVING MORNING IN LOW SPOTS OVER THE HILL COUNTRY. A DRY RE-ENFORCING CDFNT EARLY SATURDAY...THEN RETURNING MOISTURE SUNDAY NIGHT WITH INCREASING POPS MON/TUE AS ANOTHER LOW DIGS INTO THE SW CONUS...WHILE A CDFNT DROPS SWD INTO THE AREA WITH OVERRUNNING CLOUDS/PCPN AHEAD OF THE LOW. && .EWX WATCHES/WARNINGS/ADVISORIES...FLOOD WATCH FOR FLASH FLOODING THRU 9 PM THIS EVENING EASTERN HILL COUNTRY AND SOUTH CENTRAL TX. TOR WATCH 885 THRU 9 PM FOR LAVACA AND FAYETTE COUNTIES. SVR WATCH 886 THRU 8 PM FOR MUCH OF HILL COUNTRY AND SOUTH CENTRAL. && 01/03
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 600 PM CST TUE NOV 23 2004 TXZ171>173-183>194-202>209-217>225-228-241200- ATASCOSA-BANDERA-BASTROP-BEXAR-BLANCO-BURNET-CALDWELL-COMAL-DEWITT- DIMMIT-EDWARDS-FAYETTE-FRIO-GILLESPIE-GONZALES-GUADALUPE-HAYS-KARNES- KENDALL-KERR-KINNEY-LAVACA-LEE-LLANO-MAVERICK-MEDINA-REAL-TRAVIS- UVALDE-VAL VERDE-WILLIAMSON-WILSON-ZAVALA- 600 PM CST TUE NOV 23 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS. .DAY ONE...TONIGHT A FLOOD WATCH FOR FLASH FLOODING CONTINUES UNTIL 9 PM FOR MOST OF THE CENTRAL AND EASTERN SECTIONS OF SOUTH CENTRAL TEXAS. A SEVERE THUNDERSTORM WATCH CONTINUES UNTIL 11 PM FOR MOST OF THE CENTRAL AND EASTERN PORTIONS OF SOUTH CENTRAL TEXAS. SHOWERS AND THUNDERSTORMS WILL CONTINUE ALONG AND AHEAD OF A COLD FRONT THAT IS MOVING EAST ACROSS THE REGION. THUNDERSTORMS WILL PRODUCE LOCALLY HEAVY RAINFALL ALONG WITH POSSIBLE SEVERE WEATHER IN THE FORM OF HAIL...DAMAGING WINDS AND ISOLATED SHORT LIVED TORNADOES. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY NO HAZARDOUS WEATHER IS EXPECTED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED THIS EVENING.
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
457 PM CST TUE NOV 23 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0435 PM HAIL LA PRYOR 28.95N 99.85W
11/23/2004 1.75 INCH ZAVALA TX LAW ENFORCEMENT
0440 PM TORNADO 6 W LA PRYOR 28.95N 99.95W
11/23/2004 ZAVALA TX LAW ENFORCEMENT
SMALL TORNADO ON US HWY 57
&&
JPBTXZ171>173-186>194-204>209-219>225-240000- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 500 PM CST TUE NOV 23 2004 ...A TORNADO WARNING IS IN EFFECT FOR MAVERICK COUNTY UNTIL 545 PM... ...A TORNADO WARNING IS IN EFFECT FOR ZAVALA COUNTY UNTIL 530 PM... ...A SEVERE THUNDERSTORM WARNING IS IN EFFECT FOR GILLESPIE COUNTY UNTIL 530 PM... ...A SEVERE THUNDERSTORM WARNING IS IN EFFECT FOR LLANO COUNTY UNTIL 545 PM... ...THE SEVERE THUNDERSTORM WARNING THAT WAS IN EFFECT FOR WILLIAMSON COUNTY UNTIL 530 PM HAS BEEN CANCELLED... ...THE TORNADO WARNING THAT WAS IN EFFECT FOR MAVERICK COUNTY UNTIL 500 PM HAS EXPIRED... ...A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM FOR MUCH OF THE HILL COUNTY AND SOUTH CENTRAL TEXAS... ...A FLOOD WATCH FOR FLASH FLOODING REMAINS IN EFFECT UNTIL 900 PM FOR MUCH OF SOUTH CENTRAL TEXAS AND THE EASTERN HILL COUNTRY... AT 500 PM...SHOWERS AND THUNDERSTORMS CONTINUE TO MOVE ACROSS THE WESTERN AND CENTRAL SECTIONS OF SOUTH CENTRAL TEXAS AND OVER THE TEXAS HILL COUNTY. THROUGH THE EVENING HOURS...THUNDERSTORMS WILL DEVELOP ALONG A DRYLINE OR COLD FRONT THAT WILL MOVE ACROSS SOUTH CENTRAL TEXAS AHEAD OF AN UPPER LEVEL DISTURBANCE THAT WILL MOVE ACROSS NORTHWESTERN TEXAS. HEAVY RAINFALL AND SEVERE STORMS CAN BE EXPECTED INCLUDING LARGE HAIL...DAMAGING WINDS...AND ISOLATED TORNADOES.
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
501 PM CST TUE NOV 23 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0455 PM TORNADO 10 NE QUEMADO 29.05N 100.52W
11/23/2004 MAVERICK TX TRAINED SPOTTER
SMALL TORNADO TOUCHED DOWN BRIEFLY. MOVING EAST AT ABOUT
40 MPH.
&&
MSTXZ171>173-186>194-204>209-219>225-240100- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 600 PM CST TUE NOV 23 2004 ...A TORNADO WARNING IS IN EFFECT FOR ZAVALA COUNTY UNTIL 630 PM... ...A TORNADO WARNING IS IN EFFECT FOR FRIO COUNTY UNTIL 715 PM... ...A TORNADO WARNING IS IN EFFECT FOR ATASCOSA COUNTY UNTIL 700 PM... ...A TORNADO WARNING IS IN EFFECT FOR WILLIAMSON COUNTY UNTIL 700 PM... ...A SEVERE THUNDERSTORM WARNING IS IN EFFECT FOR BURNET COUNTY UNTIL 630 PM... ...A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 11 PM FOR MUCH OF THE HILL COUNTY AND SOUTH CENTRAL TEXAS... ...A FLOOD WATCH FOR FLASH FLOODING REMAINS IN EFFECT UNTIL 900 PM FOR MUCH OF SOUTH CENTRAL TEXAS AND THE EASTERN HILL COUNTRY... AT 600 PM...SHOWERS AND THUNDERSTORMS CONTINUE TO MOVE ACROSS SOUTH CENTRAL TEXAS. THESE THUNDERSTORMS ARE DEVELOPING ALONG AND AHEAD OF A COLD FRONT THAT IS MOVING EAST ACROSS THE REGION. HEAVY RAINFALL AND SEVERE STORMS CAN BE EXPECTED INCLUDING HAIL...DAMAGING WINDS... AND ISOLATED TORNADOES.
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
617 PM CST TUE NOV 23 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0613 PM HAIL PEARSALL 28.89N 99.09W
11/23/2004 1.00 INCH FRIO TX CO-OP OBSERVER
&&
JPBPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
624 PM CST TUE NOV 23 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0610 PM TORNADO 3 SE BERTRAM 30.71N 98.02W
11/23/2004 BURNET TX LAW ENFORCEMENT
SMALL TORNADO WITH QUICK TOUCHDOWN
0618 PM FUNNEL CLOUD LIBERTY HILL 30.67N 97.42W
11/23/2004 WILLIAMSON TX LAW ENFORCEMENT
&&
JPBThe national radar mosaic for the moment the first event began.
2 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2004Every state in 2004This day in weather historyWarnings in Texas, November 2004
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5428890, 5428947.